MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ORTHOMATCH UNIVERSAL CUT BLOCK; PRSTHSIS KNEE PATELLOFEMOROTIBIAL SMICNSTRAINED CMNTD POLYMERMETAL

SMITH & NEPHEW, INC. ORTHOMATCH UNIVERSAL CUT BLOCK; PRSTHSIS KNEE PATELLOFEMOROTIBIAL SMICNSTRAINED CMNTD POLYMERMETAL
Catalog Number 71442109
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/20/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that even though the orthomatch universal primary cutting block was attached firmly the alignment was incorrect resulting in a valgus determination on the femoral cuts and poor inclination on the tibial cuts.
 
Additional Manufacturer Narrative
The associated complaint device was not returned for evaluation please review attached for investigation results.
 
Additional Manufacturer Narrative
The universal cut block was returned and evaluated.A visual inspection found that the device had sharp burs around both sides of the cutting guide.Some abrasions were also noticed throughout the device.Additionally, a dimensional inspection was attempted; however the damage and deformation at several features of the device would not allow for accurate measurement.Finally, clinical investigation concluded the following: without sufficient clinically relevant supporting documentation, a thorough medical assessment and/or causal relationship cannot be provided.The patient impact beyond possible instability from the reported poorly maintained flexion/extension gap and the 45 minute surgical extension cannot be concluded.No further medical assessment is warranted at this time.We recommend that all reusable instruments be routinely inspected for wear and damage so they can be replaced as necessary.Reviewing the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.Based on this investigation, the need for corrective action is not indicated.No additional actions are being taken at this time; however we will continue to monitor for future complaints and investigate further as necessary.

Brand Name
ORTHOMATCH UNIVERSAL CUT BLOCK
Common Device Name
PRSTHSIS KNEE PATELLOFEMOROTIBIAL SMICNSTRAINED CMNTD POLYMERMETAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7088664
Report Number1020279-2017-01189
Device Sequence Number13742996
Product Code JWH
UDI-Device Identifier00885556494356
UDI-Public00885556494356
Combination Product (Y/N)N
PMA/510(K) Number
K142807
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number71442109
Device Lot Number16BAB0006
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/20/2017
Supplement Date Received by Manufacturer11/20/2017
11/20/2017
Initial Report FDA Received Date12/06/2017
Supplement Report FDA Received Date03/09/2018
01/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;